MAUDE Adverse Event Report: COVIDIEN PROTEGE GPS SELF-EXPANDING STENT SYSTEM 035 STANDARD; CATHETER, BILIARY, DIAGNOSTIC

COVIDIEN PROTEGE GPS SELF-EXPANDING STENT SYSTEM 035 STANDARD; CATHETER, BILIARY, DIAGNOSTIC
Catalog Number SERB65-10-60-120
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/04/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The protégé gps was received for evaluation.No ancillary devices nor cine images from the procedure were received for evaluation.The device was received with the distal tip in contact with the distal end of the outer sheath of the sds, the safety locking pin loose, and residue within the stopcock tube indicating that the device had been prepped.A 10cc water filled syringe was attached to the sds proximal hub luer lock and the guidewire lumen was flushed.A clear steady stream of fluid was observed exiting the distal tip of the sds.A 10cc water filled syringe was attached to the stopcock luer lock and the annual spaces of the sds were flushed.A clear fluid was observed exiting the distal end of the sds outer sheath.A 0.035¿ guidewire was loaded with ease through the distal tip and navigated out the proximal luer lock.The guidewire loaded sds was placed in a deployment apparatus and deployed with a maximum peak force of 2.71lbs, (less than or equal to 3.0lbs).The deployed stent and inner distal assembly were examined and no abnormality or deformity was noted.It was noted that the event date was approximately eight days past the expiration date of the protégé gps stent delivery system.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The physician attempted to use a protege gps stent to treat a plaque lesion with little calcification in the mid common iliac artery.The vessel was moderately tortuous.The device was prepped as per the ifu with no issues identified.The vessel was not pre-dilated.There was no resistance advancing the device and it did not pass through a previously deployed stent.The thumbscrew/lock-pin was checked for securement prior to procedure.Prior to the stent deployment, the lock-pin was removed and the stent failed to deploy.The physician reported the stent was difficult to open.Another protege gps of the same size was used to complete the procedure.No patient complications have been reported as a result of this event.

Brand Name
PROTEGE GPS SELF-EXPANDING STENT SYSTEM 035 STANDARD
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key8310456
Report Number2183870-2019-00061
Device Sequence Number1929507
Product Code FGE
UDI-Device Identifier00821684071557
UDI-Public00821684071557
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K032580
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/26/2018
Device Catalogue NumberSERB65-10-60-120
Device Lot NumberA179239
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/17/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/14/2019
Initial Report FDA Received Date02/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1